When side effects do occur after having the 3-in-1 teenage booster vaccine, they are most likely to be mild and happen within two or three days of receiving the jab.
Very common reactions to the teenage 3-in-1 booster
More than 1 child in 10 having the vaccine experiences:
- loss of appetite
- unusual crying
- mild fever
- pain, redness and swelling at the injection site
Common reactions to the teenage 3-in-1 booster
Between 1 child in 10 and 1 child in 100 who has the vaccine experiences:
Uncommon reactions to the teenage 3-in-1 booster
Between 1 child in 100 and 1 child in 1,000 who has the vaccine experiences:
Rare or very rare reactions to the teenage 3-in-1 booster
Rarely, (less than 1 child in 1,000) a child has a convulsion, or seizure after having the vaccine.
Another extremely rare side effect is a severe allergic reaction, also known as anaphylaxis. Serious allergic reactions can happen with any vaccine, but they are extremely rare. The healthcare staff who give vaccinations are trained to deal with severe allergic reactions and children recover completely with treatment.
Treating 3-in-1 booster side effects
Remember, if you are under 16, you should not take medicines that contain aspirin.
Monitoring vaccine safety
In the UK, the safety of vaccines is routinely monitored through the Yellow Card Scheme by the Medicines and Healthcare products Regulatory Agency and the Committee on Safety of Medicines. Levels of disease and vaccine uptake are recorded by the Health Protection Agency, to measure the impact of vaccines on disease.
Most reactions reported through the Yellow Card Scheme have been minor reactions such as rashes, fever, vomiting, and redness and swelling where the injection was given.
Read more about what to do about a vaccine side effect.
Article provided by NHS Choices